MAUDE Adverse Event Report: ANGELINI THERMACARE MUSCLE/JOINT 8HR 3CT; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE MUSCLE/JOINT 8HR 3CT; HOT OR COLD DISPOSABLE PACK
Model Number ThermaCare HeatWraps - Muscle & Joint
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Burning Sensation (2146); Skin Tears (2516)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.There was limited device-specific information provided, not batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request for investigation.The manufacturing operation employ quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for the product "the consumer experienced feeling that the product burns extremely bad".A risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On 23-apr-2021, a spontaneous report was received from a consumer via a pharmaceutical company (reference number: 13927808) regarding a female consumer (age not reported) who used the thermacare menstrual 8hr 3ct heat wrap (lot number: 496668, expiration date: 13-may-2022).Medical history and concomitant products were not provided.On an unspecified date, on or before 13-feb-2021, the consumer topically applied the thermacare menstrual 8hr 3ct heat wrap for an unspecified indication to her stomach.On an unspecified date after applying the product, the consumer experienced feeling that the product burns extremely bad.When the product was pulled off it peeled her skin off.It was further clarified as, it took a layer of her skin off.No additional information was provided.Multiple follow up attempts were initiated but were unsuccessful.

Brand Name
THERMACARE MUSCLE/JOINT 8HR 3CT
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11862989
Report Number3007593958-2021-00014
Device Sequence Number3402434
Product Code IMD
UDI-Device Identifier00305733013038
UDI-Public00305733013038
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/13/2022
Device Model NumberThermaCare HeatWraps - Muscle & Joint
Device Lot Number496668
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;